I just had my first treatment of Carbo/Taxol on Tuesday. Now I'm SO sleepy..

mom2greatkids
mom2greatkids Member Posts: 528
How long does this last? I didn't get up this morning until 8:40 which is late for me. I told my sister I was still sleepy. She asked me why I didn't stay in bed longer. I told her that I was hungry :) Anyway, I went back to bed at 9:30 and slept until 1:00. I don't feel as weak as I did this morning. However, I feel sleepy again.

Oh, is a runny nose also a side effect of this chemo? I have a slight one. Not bad, just wondering, because it didn't start until yesterday.

Thanks ladies. I hope all of you have a great 4th weekend!

Comments

  • Tethys41
    Tethys41 Member Posts: 1,376 Member
    Fatigue
    Some people say the worst side effect of chemo is fatigue. It seems to be vary with each individual. I definitely got my share of sleep while on chemo. Can't say that it varied much between treatments. Some people, however, remain tired regardless of how much sleep they get. I'm told that exercise actually helps reduce the fatigue. So, taking a walk may help. I do remember getting a runny nose with treatments, but it seemed to continue while I was only on maintenance Avastin, so I don't know if any of the other drugs contributed to it.
  • mom2greatkids
    mom2greatkids Member Posts: 528
    Tethys41 said:

    Fatigue
    Some people say the worst side effect of chemo is fatigue. It seems to be vary with each individual. I definitely got my share of sleep while on chemo. Can't say that it varied much between treatments. Some people, however, remain tired regardless of how much sleep they get. I'm told that exercise actually helps reduce the fatigue. So, taking a walk may help. I do remember getting a runny nose with treatments, but it seemed to continue while I was only on maintenance Avastin, so I don't know if any of the other drugs contributed to it.

    I just got back from walking
    I just got back from walking about a mile. It's SO hot here. near 100 today. YUCK! I sure have more energy tonight than I did this morning. Thanks for your response.
  • eward
    eward Member Posts: 210

    I just got back from walking
    I just got back from walking about a mile. It's SO hot here. near 100 today. YUCK! I sure have more energy tonight than I did this morning. Thanks for your response.

    You go girl
    Way to go mom2greatkids!
  • eward
    eward Member Posts: 210

    I just got back from walking
    I just got back from walking about a mile. It's SO hot here. near 100 today. YUCK! I sure have more energy tonight than I did this morning. Thanks for your response.

    You go girl
    Way to go mom2greatkids!
  • eward
    eward Member Posts: 210

    I just got back from walking
    I just got back from walking about a mile. It's SO hot here. near 100 today. YUCK! I sure have more energy tonight than I did this morning. Thanks for your response.

    You go girl
    Way to go mom2greatkids!
  • eward
    eward Member Posts: 210

    I just got back from walking
    I just got back from walking about a mile. It's SO hot here. near 100 today. YUCK! I sure have more energy tonight than I did this morning. Thanks for your response.

    You go girl
    Way to go mom2greatkids!
  • pattysoo
    pattysoo Member Posts: 170
    chemo fatigue
    Walking definitely helped me with the fatigue. It usually lasted a few days, although I really needed to nap EVERY day during chemo. I had a runny nose due to Avastin. I don't believe carbo or taxol caused it.
  • Cafewoman53
    Cafewoman53 Member Posts: 735 Member
    Runny nose
    I had it during chemo and it lasted thru 6 extra treatments of the avastin but it has stopped now. Rest when you are tired your body is working with the chemo to get rid of the cancer and you need that extra rest to keep your immune system strong.
    Colleen
  • Tina Brown
    Tina Brown Member Posts: 1,036 Member
    Tiredness is a side effect
    Tiredness is a side effect .... probably from the pre-meds they gave you. Just give into the tiredness and rest and sleep as long as you need to. It is good you are hungry - this will be a side effect of the steriods (part of the pre-meds) I used to eat whatever I fancied but was careful not to overeat too much.

    Hope things contiue to be easy for you, Tina xx
  • leesag
    leesag Member Posts: 621 Member
    Time to nest
    I set up a chemo nest on my sofa. Portable table nearby, books, remote and phone. That way I could still be with family and indulge my fatigue! Let yourself be tired, your body is working on healing. Eat lots of protein (Carnation instant breakfast drinks were my friends!) and enjoy being able to Chill-Ax!

    Hugs and Healing!

    Leesa
  • nicolegarza
    nicolegarza Member Posts: 27
    I had the same cocktail,
    I had the same cocktail, haha but never got a runny nose. I was tired all the time!! But some of mine was from the benadryl I had before each treatment. It was the best nap EVER!!!! But I am still tired now and haven't had chemo for a while now... I honestly don't feel as strong as I was before but I keep active I play soccer and walk as ofter as possible! Although the chemo knocked me out for at least 5 days after treatment (body aches and pains and fatigue), after that I was usually OK. It is good your hungry!! I was too lol I only got nauseated a little bit which was nice cause that added would of been no good! I went places when I was sick cause either way I was still gonna be sick and I used a cain because my legs felt weak I lost all my strength but Im stronger now... not like I used to be but Im working on it!
    Keep fighting!! And good luck with treatment!